After visting my clinic at least once a month for the past year due to bacterial vaginosis infections, and having them continually tell me that I MUST be doing something wrong, I finally shelled out the cash to go to a real doctor. We talked quite a bit about my habits and what's been going on, and he came up with his conclusion: my SO's semen is interrupting my PH balance, and I may even have an allergy to it. We started using condoms, and the problem went away just like that. I wish someone would've thought of this a year ago!
Anyway. Smooth sailing for about four months.. infection free, yay! And then, bam. Yeast infection. Went back to the godforsaken clinic, thinking it's only a yeast infection, how could they possibly fuck this up? They gave me a Diflucan pill. I asked them how long it would take to work, and no one had any idea. Okay, whatever. Took the pill, which did take the edge off of the symptoms, but four days later it was obviously still there. So I bought an OTC cream and used it for three days. Waited three more days, still having symptoms, (there was absolutely no sexual contact during this time, btw) went back to the clinic. At first they refused to even do a wet mount, saying that the yeast infection cream would still be present and they wouldn't be able to get a good sample. I insisted that they try anyway. They did, come back, and say there is no yeast but I have a fairly bad case of BV. More flagyl. GAH!!!
This is where my question comes in: everytime I go to the clinic for BV, they give me 14 500MG flagyl tablets and tell me to take one pill twice a day for seven days. This rarely works, and I end up having to go back and get more. When I went to the GP for BV, he gave me four flagyl tablets and told me to take them all at once. This worked like a charm. Problem is, I don't remember what milligram they were. Does flagyl usually come in 500MG tablets? If I take four of the ones I have now, that'll be 2000MG... does that sound safe? The problem I'm trying to avoid is taking too much at once and having the YI come back, because high doses of antibiotics tend to do that to me.